Alert archive / New York / High Wind Warnings in 2019
High Wind Warning 2, NWS New York, NY
NWS New York, NY issued this high wind warning at Oct 17, 2019, 12:45 AM EDT for 5 counties in New Jersey; 4 counties in Connecticut; 11 counties in New York. It was in force for 13 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2019, 12:45 AM EDT (04:45 UTC)
- Expired
- Oct 17, 2019, 1:43 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 1:01 AM EDT | NON-TSTM WND GST 83 | Stony Brook, NY | GAUGE IS AT 390 FT |
| Oct 17, 1:01 AM EDT | NON-TSTM WND GST 83 | Stony Brook, NY | |
| Oct 17, 1:40 AM EDT | NON-TSTM WND GST 59 | Baiting Hollow, NY | |
| Oct 17, 1:45 AM EDT | NON-TSTM WND GST 59 | Baiting Hollow, NY | |
| Oct 17, 3:17 AM EDT | NON-TSTM WND GST 65 | Breezy Point, NY | |
| Oct 17, 4:19 AM EDT | NON-TSTM WND GST 72 | Stony Brook, NY | |
| Oct 17, 5:00 AM EDT | NON-TSTM WND DMG | Mattituck, NY | TREE DOWN ON THE LONG ISLAND RAILROAD EAST OF MATTITUCK. |
| Oct 17, 6:00 AM EDT | NON-TSTM WND DMG | Center Moriches, NY | LARGE TREE REPORTED DOWN. |
| Oct 17, 6:00 AM EDT | NON-TSTM WND DMG | Port Jefferson Station, NY | LARGE TREES DOWN ACROSS ROADS. |
| Oct 17, 6:00 AM EDT | NON-TSTM WND DMG | Selden, NY | LARGE TREES DOWN. |
| Oct 17, 6:00 AM EDT | NON-TSTM WND DMG | Westfield, NJ | SNAPPED TREE BLOCKING SOUTH EUCLID AVE. |
| Oct 17, 7:00 AM EDT | NON-TSTM WND DMG | Massapequa Park, NY | PICTURE ON SOCIAL MEDIA SHOWS TREE SNAPPED AND FALLEN ON FENCE. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Bridgehampton, NY | LARGE TREES DOWN. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Glen Rock, NJ | LARGE TREES DOWN WITH 2 HOUSES DAMAGED. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Hartsdale, NY | LARGE TREE BRANCHES DOWN |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Holbrook, NY | LARGE TREE LIMBS SNAPPED ON HOUSES AND POWER LINES. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Lake Grove, NY | MULTIPLE TREES UPROOTED. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | Medford, NY | LARGE TREES DOWN. |
| Oct 17, 9:00 AM EDT | NON-TSTM WND DMG | West Hempstead, NY | NUMEROUS TREES AND LARGE BRANCHES DOWN ON POWER LINES AND HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 624 m²/s²
- 0-3 km storm-relative helicity
- 921 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS71 KOKX 170445 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1245 AM EDT Thu Oct 17 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 172115- /O.UPG.KOKX.WI.Y.0009.000000T0000Z-191017T2200Z/ /O.NEW.KOKX.HW.W.0002.191017T0445Z-191017T2200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1245 AM EDT Thu Oct 17 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 65 mph. * WHERE...Entire Tri-State Area. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
278 WWUS71 KOKX 171240 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 840 AM EDT Thu Oct 17 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 172045- /O.CON.KOKX.HW.W.0002.000000T0000Z-191017T2200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 840 AM EDT Thu Oct 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 45 to 60 mph. * WHERE...Entire Tri-State Area. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Due to wet soil and most trees with leaves still on them, strong winds may blow down large limbs and/or trees in addition to power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
469 WWUS71 KOKX 171743 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 143 PM EDT Thu Oct 17 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 172200- /O.CAN.KOKX.HW.W.0002.000000T0000Z-191017T2200Z/ /O.NEW.KOKX.WI.Y.0010.191017T1743Z-191017T2200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 143 PM EDT Thu Oct 17 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Upton has issued a Wind Advisory, which is in effect until 6 PM EDT this evening. The High Wind Warning has been cancelled. * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Entire Tri-State Area. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Oct 16, 9:08 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 16, 9:08 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service New York NY
908 PM EDT Wed Oct 16 2019
.SYNOPSIS...
Rapidly deepening low pressure lifts north across the area this
evening and then tracks slowly across New England late tonight
through Thursday. High pressure will build into the region Friday,
remaining through the weekend. Another frontal system affects
the area Monday night through Tuesday, followed by high
pressure for the mid week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Low pressure currently over southern New Jersey will continue to
rapidly intensify as it ejects off the coast. Steady heavy rain
has transitioned to more in the way of showers, with the back
edge of the precipitation already moving through central New
Jersey. Therefore, have lowered POPs across the area, as well as
QPF amounts somewhat, given the faster progression of the
system. There still remains a slight chance for thunder,
especially eastern sections.
This system will feature a coupling upper jet structure, as a
frontal wave undergoes explosive coastal development this
evening into the overnight. Models are in good agreement with
the overall evolution and track with subtle timing and intensity
issues. The southern branch jet energy pivoting off the Mid
Atlantic coast this evening takes the upper trough negative and
eventually closes off a new upper low across New England by
morning.
Moderate to heavy frontal band rains will work across the area
for the first half of tonight and then transition to comma head
rains as the low wraps up. This will result in widespread
rainfall amounts of 1 to 2.5 inches, but possibly as high as 3
inches in banded rain to the north and west of the low track.
The low has continued to trend north and west the last couple of
days, with the operational suite now in close agreement of a
track across western sections of Long Island and Connecticut.
This would keep the axis of heaviest rainfall across the Lower
Hudson Valley, SW CT, and northeast NJ. Still though, the
frontal band, subtrop moisture, and anomalous upper jet (3 to 4
SD), all point to heavy rain both with the warm conveyor belt
ahead of the deepening low and in the wraparound.
Gridded FFG values for NE NJ are 2 to 2 1/2 inches. Thus, a
flash flood watch remains in effect for NE NJ. Elsewhere, there
is a lower probability of flash flooding for urban, poor
drainage, and low lying areas.
Comma head rains may linger across northern portions of the
Lower Hudson Valley and interior southwest CT several hours
longer.
Additionally, a robust LLJ on the front end and back side of
the low this evening may briefly produce 40 to 50 kt gusts. The
best chance may be on the back side of the low with a sting jet
signature. A prolonged wind advisory level event then follows
for the remainder of the night into Thursday with frequent gusts
up to 40 kt. Thus, a wind advisory is in effect for the entire
area.
Cold advection and cyclonic flow will keep plenty of clouds
around on Thursday. There will also be some scattered low-top
showers with steep low-level lapse rates.
Overnight lows will range from the upper 40s to lower 50s,
generally a few degrees above normal. Highs on Thursday will
below normal behind the low with the cold advection, ranging
from the mid 50s to around 60.
&&
.SHORT TERM /THURSDAY NIGHT/...
Low pressure over northern New England will gradually weaken as
it lifts up into the Canadian Maritimes. As a result, winds
will gradually subside through the night, but still gusting 20
to 30 mph. Lows will generally be in the 40s, fairly homogeneous
with the airmass remaining well mixed.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Low pressure continues to move away from the area, moving into the
Canadian maritimes, while high pressure builds into the area on
Friday. There will continue be a strong pressure gradient between
the low and incoming high, so conditions will still be rather
breezy, with winds diminishing in the afternoon. Gusts of 25 to 30
mph are possible.
A northwest flow will keep temperatures near or just below normal
across the area on Friday, with highs in the upper 50s to around 60.
Similar temperatures are expected on Saturday.
Mainly dry conditions expected with high pressure moving overhead
and offshore over the weekend. The one concern is that the GFS is
developing an area of low pressure off the coast of the Carolinas,
then heading northeast. Although this is an outlier, there is enough
uncertainty to have low end slight chance POPs across most of the
tri-state. The forecast area will be on the northern fringe of this
possible storm, also warranting slight chance POPs.
This coastal low is reflected in the ECMWF and Canadian, however, it
makes little headway over the southeast U.S., but the retreating
high noses back into the area, keeping the area mostly dry through
Sunday night. The ECMWF does bring in some precipitation on the
northern fringe Sunday night, so although dry right now, slight
chance POPs are possible Sunday night.
A more potent system may impact the area Monday into Tuesday, with a
period of moderate to briefly heavy rain. It is too far out to pin
down any details at this time.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
***HIGH IMPACT RAIN AND WIND EVENT INTO THURSDAY***
Intensifying low pressure over central NJ will pass through
tonight. Mostly IFR conds north/east of the low, E-SE winds
G30-40kt along the coast, and LLWS with SE winds 50-60 kt at
FL015-020 will give way overnight to VFR conds and NW then W
flow G30-35kt, though MVFR cigs may persist 1-2 hr after rain
ends (04Z-05Z NYC metros).
BKN VFR cigs and W winds G35-40kt possible Thursday late AM and
afternoon, along with chance of a shower with brief MVFR conds
mainly NE of the NYC metros.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday night...BKN VFR cigs. WNW winds G25-30kt in the
evening, then 20-25kt overnight.
.Friday...VFR. NW winds G20-25kt.
.Saturday...VFR.
.Sunday and Monday...Mainly VFR.
&&
.MARINE...
A rapidly developing coastal low will track across the waters
this evening and up into New England tonight. This will result
in a prolonged period of gales. There could even be a brief
period of storm force gusts just ahead of and behind the low
this evening. Winds are forecast to drop below Gale to SCA late
Thursday night.
SCAs should continue into Friday as gusts of 25 to 30 kt are
possible across all waters on Friday as a strong pressure gradient
will be present due to the departing coastal storm and building high
to the west. Winds diminish Friday afternoon into Friday evening. 5
to 7 ft waves on Friday on the ocean waters also diminish, coming
below 5 ft Friday night.
Winds and seas remain below SCA through Monday with high pressure in
control. A complex frontal system approaches Monday, with an
increased east to southeasterly flow developing. This will allow
waves to build on the ocean to 5 to 8 ft over the ocean waters
Monday night. Gusts of 25 to 30 kt are also possible Monday night.
&&
.HYDROLOGY...
A quick shot of heavy rainfall this evening into early Thursday
morning will produce rainfall amounts of 2 to 3 inches, with
localized swaths of 2-4 inches possible. The bulk of the
rainfall is expected in a 6-8 hr period.
Urban, poor drainage, and low lying flooding is expected. There is a
low probability of flash flooding along a few of the fast responding
small rivers and streams in NE NJ and the Lower Hudson Valley if the
higher rainfall amounts are realized.
Additionally, localized flash flooding will also be an issue for
coastal roads if heaviest rain coincides with the Wed night high
tides.
&&
.TIDES/COASTAL FLOODING...
Gale force, borderline storm force, E/SE winds this evening
will have surge rapidly increasing to 2 1/2 to 3 1/2 ft above
astronomical tides this evening.
These elevated water levels with breaking waves of 3 to 5 ft
will present a heightened threat of widespread moderate coastal
flooding (inundation of 2-3 ft above ground level) for SW CT
and S Westchester. Flooding of some roadways and vulnerable
structures behind protective dunes and seawalls is likely.
Elsewhere minor to locally moderate coastal flooding (inundation
of 1-2 ft above ground level) is expected for LI, Queens,
Bronx, and SE CT.
Along the Atlantic ocean beach front, high surf should peak at
8-12 ft this evening, which will result in significant beach
erosion and areas of erosion to dune structures during the times
of high tide tonight, with some flooding of shoreline roadways
and vulnerable structures.
Additionally, if the heaviest rain coincides with the high tide
tonight, more widespread flooding could be experienced than would
normally be expected.
With gusty westerly and mainly offshore flow on Thursday, for the
next high tide cycle for Thursday morning, no coastal flooding is
expected.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off the
air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 PM EDT Thursday for CTZ005>012.
Coastal Flood Warning from midnight tonight to 4 AM EDT
Thursday for CTZ009-010.
Coastal Flood Advisory until 2 AM EDT Thursday for CTZ011-012.
NY...Wind Advisory until 6 PM EDT Thursday for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 4 AM EDT Thursday for NYZ073-
078>081-176-177.
Coastal Flood Warning from midnight tonight to 4 AM EDT
Thursday for NYZ071.
Coastal Flood Advisory until 2 AM EDT Thursday for NYZ178-179.
NJ...Wind Advisory until 6 PM EDT Thursday for NJZ002-004-006-
103>108.
Flash Flood Watch until 4 AM EDT Thursday for NJZ002-004-006-
103>108.
MARINE...Gale Warning until midnight EDT Thursday night for ANZ330-335-
338-340-345-350-353-355.
&&
SYNOPSIS...JP/DW
NEAR TERM...JP/DW
SHORT TERM...DW
LONG TERM...JP
AVIATION...Goodman
MARINE...JP/DW
HYDROLOGY...JP/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 16, 4:25 PM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New York NY 425 PM EDT Wed Oct 16 2019 NJZ002-004-006-103>108-172030- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 425 PM EDT Wed Oct 16 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. CTZ005>008-NYZ067>070-072-074-075-172030- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Orange-Putnam-Rockland-Northern Westchester- New York (Manhattan)-Richmond (Staten Island)-Kings (Brooklyn)- 425 PM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. CTZ009-010-NYZ071-172030- Southern Fairfield-Southern New Haven-Southern Westchester- 425 PM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NYZ073-078>081-176-177-172030- Bronx-Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Queens-Northern Nassau- 425 PM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ178-179-172030- Southern Queens-Southern Nassau- 425 PM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ011-012-172030- Southern Middlesex-Southern New London- 425 PM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-350-353-355-172030- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 425 PM EDT Wed Oct 16 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Oct 16, 9:12 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New York NY
912 PM EDT Wed Oct 16 2019
NYZ078>081-170245-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
912 PM EDT Wed Oct 16 2019
...SHOWERs WILL AFFECT CENTRAL SUFFOLK COUNTY...
At 910 PM EDT, an area of moderate to heavy showers was located
south of Bellport to Hampton Bays, moving north at 40 mph.
Wind gusts of 40 to 50 mph are possible with these showers.
Locations impacted include...
Riverhead, Shirley, Manorville, Middle Island, Wading River, Center
Moriches, Mattituck, Westhampton, Mastic, Rocky Point, Mastic Beach,
Calverton, Yaphank, Brookhaven National Laboratory and Hampton Bays.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4071 7293 4097 7300 4099 7286 4100 7264
4104 7256 4097 7253 4093 7256 4091 7250
4083 7246 4079 7259
TIME...MOT...LOC 0110Z 206DEG 49KT 4090 7270
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 10:08 PM EDT | Areal Flood Advisory | OKX | Bergen | 82 min |
| Oct 17, 1:43 PM EDT | Wind Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 4 hr |
| Oct 16, 8:26 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Oct 16, 9:30 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Oct 16, 11:30 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 3 hr |
| Oct 17, 12:20 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 2 hr |
| Oct 17, 12:33 AM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 42 min |
| Oct 16, 8:21 PM EDT | Areal Flood Advisory | OKX | Suffolk | 114 min |
| Oct 16, 9:12 PM EDT | Special Weather Statement | OKX | Suffolk | 93 min |
| Oct 16, 10:37 PM EDT | Special Marine Warning | OKX | 53 min | |
| Oct 16, 10:56 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 49 min |
| Oct 16, 11:39 PM EDT | Special Marine Warning | OKX | 51 min | |
| Oct 17, 12:54 AM EDT | Storm Warning | OKX | 13 hr | |
| Oct 17, 1:36 PM EDT | Gale Warning | OKX | 14 hr | |
| Oct 17, 5:46 PM EDT | Small Craft Advisory | OKX | 19 hr |
Nearby
High Wind Warnings in New York, 2019High Wind Warnings in New Jersey, 2019High Wind Warnings in Connecticut, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.